Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 1, 2022, 7:31 PM CDT for Scurry County, Texas. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2022, 7:31 PM CDT (00:31 UTC)
- Expired
- May 1, 2022, 9:50 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 142 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 8:40 PM CDT | FLASH FLOOD | 5 S Snyder, TX | MULTIPLE ROADS IMPASSABLE DUE TO FLASH FLOODING ACROSS SOUTHERN SCURRY COUNTY, WITH AN ONGOING HIGH WATER RESCUE. |
| May 1, 8:55 PM CDT | HEAVY RAIN 4.11 | 3 Ssw Snyder, TX | 4.11 RAINFALL MEASURED AT THE WTM. |
| May 1, 8:57 PM CDT | HEAVY RAIN 3.34 | 3 E Snyder, TX | 3.34 RAIN MEASURED AT THE WTM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
496
WGUS54 KMAF 020031
FFWMAF
TXC415-020300-
/O.NEW.KMAF.FF.W.0002.220502T0031Z-220502T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
731 PM CDT Sun May 1 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southern Scurry County in western Texas...
* Until 1000 PM CDT.
* At 731 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly. The mesonet 3 miles SSW of Snyder reported over 2 inches
of rain had fallen in an hour.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Snyder, Inadale, J B Thomas Reservoir, Dunn, Winston Field, Ira,
Hermleigh, Randalls Corner and Knapp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3259 10117 3273 10113 3273 10094 3275 10092
3279 10066 3274 10066 3271 10066 3269 10066
3268 10066 3267 10066 3263 10066 3253 10066
3254 10117
FLASH FLOOD...RADAR INDICATED
$$2 follow-up statements
078
WGUS74 KMAF 020124
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
824 PM CDT Sun May 1 2022
TXC415-020300-
/O.CON.KMAF.FF.W.0002.000000T0000Z-220502T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scurry TX-
824 PM CDT Sun May 1 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SOUTHERN SCURRY COUNTY...
At 824 PM CDT, the public reported thunderstorms producing heavy
rain across the warned area. Between 3.5 and 4.5 inches of rain have
fallen. Flash flooding was reported in Snyder. West Texas Mesonet 3
miles SSW reported 4.11 inches of rain.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Snyder, Inadale, J B Thomas Reservoir, Dunn, Winston Field, Ira,
Hermleigh, Randalls Corner and Knapp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3259 10117 3273 10113 3273 10094 3275 10092
3279 10066 3274 10066 3271 10066 3269 10066
3268 10066 3267 10066 3263 10066 3253 10066
3254 10117
FLASH FLOOD...OBSERVED
$$457
WGUS74 KMAF 020250
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
950 PM CDT Sun May 1 2022
TXC415-020300-
/O.CAN.KMAF.FF.W.0002.000000T0000Z-220502T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scurry TX-
950 PM CDT Sun May 1 2022
...FLASH FLOOD WARNING FOR SOUTHERN SCURRY COUNTY HAS BEEN REPLACED
WITH A FLOOD WARNING...
LAT...LON 3259 10117 3273 10113 3273 10094 3275 10092
3279 10066 3274 10066 3271 10066 3269 10066
3268 10066 3267 10066 3263 10066 3253 10066
3254 10117
$$
Julie PhillipsonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 1, 6:06 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 1, 6:06 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
606 PM CDT Sun May 1 2022
...New AVIATION...
See 00z aviation discussion below.
.AVIATION...
(00Z TAFS)
Issued at 558 PM CDT Sun May 1 2022
Winds will generally be elevated and gusty out of the southeast to
south this evening. Winds will weaken later tonight then will
become southwesterly to westerly by Monday afternoon. Storms will
continue to impact the area and will be near the MAF and FST
terminals for the next couple of hours. Low ceilings will be
possible for most of the terminals tonight into tomorrow morning.
&&
.SHORT TERM...
(This afternoon through Monday night)
Issued at 155 PM CDT Sun May 1 2022
A strong upper low will swing across NV and UT today and move
into CO tonight. This low will move onto the plains Monday as
another low moves out of OR.
There is an enhanced risk of severe storms today across much of the
area. Low level moisture recovering from front yesterday but dewpts
in the 50s have made it back to the higher elevations with 60 dewpts
moving up through the Pecos River valley and Southern Permian Basin.
Highest pops tonight are in the east through storms will start in
the west on dryline/mountains. According to latest SWOMCD These
storms will have potential for unusually large hail. Could also see
damaging wind, locally heavy rain, and a few tornadoes.
Wind will be S to SE tonight becoming west Monday. Borderline high
wind will be possible Monday at GDP. Lows in the 50s and 60s
tonight warming to the 80s and 90s Monday. A cold front blows in
late Monday night and will bring cooler lows to northern counties.
&&
.LONG TERM...
(Tuesday through Saturday)
Issued at 155 PM CDT Sun May 1 2022
A departing upper level shortwave trough will send a weak cold front
into our region Tuesday morning. The front will only make it to the
Pecos River Valley before diffusing out and isn't expected to impact
high temperatures much. A larger upper trough is progged to dig
through the central Rockies late Tuesday into Wednesday and eject
into the central Plains by 00z Thursday. This will allow a warm
front to push through, shifting flow to southerly by the afternoon.
The warm front may also trigger some isolated thunderstorms along
the dryline across the lower Trans Pecos and eastern Permian Basin.
A Pacific Front accompanying the upper level disturbance will sweep
through the region Wednesday afternoon/evening. This is expected to
develop scattered thunderstorms as it interacts with the retreating
dryline across the eastern CWA. Scattered convection remains
possible overnight, though precipitation chances decrease after
midnight.
The chance of storms diminishes by Thursday morning as the upper
level trough and forcing departs, leaving the remainder of the long
term period dry. Another cold front will drop in from the north
Thursday morning, bringing temperatures down to near average. Upper
level ridging begins to build Friday, increasing
heights/thickness that will set up a warming trend for the
weekend that could bring Midland's first 100 degree day of the
year next Sunday.
-Munyan
&&
.FIRE WEATHER...
Issued at 155 PM CDT Sun May 1 2022
A Red Flag Warning is in effect today across our far northwestern
zones where a sharpening dryline is expected to bring critical
humidity and winds near 20kts. Thunderstorms are possible this
afternoon/evening outside of the warning area where the
possibility of lightning starts exists as well as gusty, erratic
winds.
The dryline is expected to surge eastward Monday, bringing
critical RHs areawide. The extent for fire concerns remains
highly conditional of this afternoon's thunderstorm activity and
where wetting rains will occur. A Fire Weather Watch is currently
in effect across Southeast New Mexico southward through the Marfa
Plateau where the highest confidence for critical fire weather
conditions exists. Given the uncertainty of rainfall, will leave
the Watch as is though more zones may need to added in the next
forecast update should the Watch be upgraded.
Through mid week, moisture will slosh back and forth with the
dryline diurnally surging towards the eastern CWA during the day and
retreating westward overnight. This will allow for good to excellent
moisture recovery out east but an extended period of drying out
west. Without any major weather systems providing windier days,
RFTIs will be driven primarily by low RH behind the dryline.
Near-critical to critical conditions are anticipated behind the
dryline and dictated by its placement through mid-week.
-Munyan
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 64 93 56 86 / 50 10 0 0
Carlsbad 52 92 56 91 / 20 0 0 0
Dryden 66 95 64 93 / 50 10 0 10
Fort Stockton 60 93 61 93 / 40 0 0 0
Guadalupe Pass 57 82 58 84 / 10 0 0 0
Hobbs 54 88 49 86 / 30 0 0 0
Marfa 46 85 47 89 / 20 0 0 0
Midland Intl Airport 62 92 57 88 / 50 0 0 0
Odessa 62 92 57 88 / 50 0 0 0
Wink 58 94 54 91 / 30 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
Eastern Culberson County-Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains-Van Horn and Highway
54 Corridor.
Fire Weather Watch from Monday morning through Monday evening
for Chinati Mountains-Davis Mountains-Davis Mountains
Foothills-Eastern Culberson County-Guadalupe Mountains
Above 7000 Feet-Guadalupe and Delaware Mountains-Loving-
Marfa Plateau-Reeves County Plains-Van Horn and Highway 54
Corridor-Ward-Winkler.
NM...Red Flag Warning until 9 PM MDT this evening for Chaves Plains-
Eddy Plains-Sacramento Foothills and Guadalupe Mountains.
Fire Weather Watch from Monday morning through Monday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
&&
SHORT TERM...80
LONG TERM....70
AVIATION...80Hazardous weather outlook, May 1, 2:44 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 244 PM CDT Sun May 1 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 244 PM CDT Sun May 1 2022 /144 PM MDT Sun May 1 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. There is an enhanced risk of severe storms this afternoon and tonight over portions of Southeast New Mexico, the Trans Pecos, and the Permian Basin. Very large hail and damaging wind will be the main concerns, but locally heavy rain and isolated tornadoes are possible. A Red Flag Warning is in effect this afternoon and early evening for the Guadalupe and Delaware Mountains, Sacramento Foothills, Chaves and Eddy County plains, and most of Culberson County. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A Fire Weather Watch is in effect from Monday morning through Monday evening for Southeast New Mexico south to lower Brewster County. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions to the National Weather Service or local law enforcement. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, May 1, 6:22 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
622 PM CDT SUN MAY 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 15 E FLOREY 32.44N 102.34W
05/01/2022 M2.25 INCH ANDREWS TX TRAINED SPOTTER
&&Local storm report, May 1, 6:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 PM CDT SUN MAY 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL SNYDER 32.71N 100.92W
05/01/2022 E1.50 INCH SCURRY TX PUBLIC
&&Local storm report, May 1, 7:00 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CDT SUN MAY 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 2 ENE SEAGRAVES 32.95N 102.53W
05/01/2022 M1.50 INCH GAINES TX TRAINED SPOTTER
&&Special weather statement, May 1, 7:08 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
708 PM CDT Sun May 1 2022
TXZ047-048-020045-
Scurry TX-Borden TX-
708 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of west central Scurry
and east central Borden Counties through 745 PM CDT...
At 708 PM CDT, Doppler radar was tracking a strong thunderstorm near
J B Thomas Reservoir, or 14 miles west of Snyder, moving northeast at
20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
J B Thomas Reservoir and Knapp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1000 PM CDT for western
Texas.
&&
LAT...LON 3258 10118 3271 10127 3285 10109 3263 10109
TIME...MOT...LOC 0008Z 223DEG 18KT 3267 10116
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
88Local storm report, May 1, 7:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
721 PM CDT SUN MAY 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 3 SSW PATRICIA 32.52N 102.04W
05/01/2022 E2.25 INCH MARTIN TX PUBLIC
REPORT FROM MPING: HEN EGG+ (2.25 IN.).
&&Local storm report, May 1, 7:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
724 PM CDT SUN MAY 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 8 N FORT STOCKTON 31.01N 102.89W
05/01/2022 E2.75 INCH PECOS TX EMERGENCY MNGR
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:08 PM CDT | Special Weather Statement | MAF | Borden | 37 min |
| May 1, 7:08 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 52 min |
| May 1, 7:12 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 48 min |
| May 1, 7:14 PM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| May 1, 7:18 PM CDT | Tornado Warning | MAF | Pecos, Upton | 42 min |
| May 1, 7:31 PM CDT | Tornado Warning | MAF | Scurry | 44 min |
| May 1, 7:31 PM CDT | Tornado Warning | MAF | Pecos | 44 min |
| May 1, 7:42 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 20 min |
| May 1, 7:44 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 46 min |
| May 1, 7:45 PM CDT | Special Weather Statement | MAF | Ector | 45 min |
| May 1, 7:46 PM CDT | Special Weather Statement | MAF | Terrell | 44 min |
| May 1, 7:47 PM CDT | Special Weather Statement | MAF | Scurry | 43 min |
| May 1, 7:58 PM CDT | Flash Flood Warning | MAF | Crane, Pecos | 2 hr |
| May 1, 8:00 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 60 min |
| May 1, 8:09 PM CDT | Tornado Warning | MAF | Pecos | 51 min |
| May 1, 8:12 PM CDT | Special Weather Statement | MAF | Dawson | 48 min |
| May 1, 8:51 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 39 min |
| May 1, 9:50 PM CDT | Areal Flood Warning | MAF | Scurry | 3 hr |
| May 2, 5:08 AM CDT | Red Flag Warning | MAF | Andrews, Borden, Brewster, Crane, Culberson, Dawson and 16 more | 16 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.